Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 14, 2005, 3:18 AM CDT for Clay County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 3:18 AM CDT (08:18 UTC)
- Expired
- Aug 14, 2005, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 85 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 140819
FFWOUN
TXC077-141115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
318 AM CDT SUN AUG 14 2005
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN NORTHERN TEXAS
* UNTIL 615 AM CDT
* AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAIN GREATER THAN TWO INCHES HAS FALLEN IN LESS THAN TWO HOURS FROM
NEAR THE NORTHEAST SIDE OF LAKE ARROWHEAD...TO BETWEEN HENRIETTA
AND JOLLY...TO EAST OF PETROLIA. ADDITIONAL THUNDERSTORMS WITH
HEAVY RAINFALL ARE MOVING OVER THESE AREAS AND WILL PRODUCE
ANOTHER 1 TO 2 INCHES OF RAIN.
* LOCATIONS IN THE WARNING INCLUDE HENRIETTA AND JOLLY.
THE CLAY COUNTY SHERIFFS OFFICES REPORTS THAT WATER IS BEGINNING TO
FLOW OVER U.S. HIGHWAY 287 TO THE WEST OF HENRIETTA. HIGH WATER IS
ALSO REPORTED IN POORLY DRAINED AREAS IN HENRIETTA.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...INCLUDING BENNETT CREEK... TURKEY CREEK AND
DUCK CREEK TO THE WEST AND NORTHWEST OF HENRIETTA. WATER WILL LIKELY
FLOW OVER U.S. HIGHWAY 287 NEAR AND WEST OF HENRIETTA...AND STATE
HIGHWAY 148 NORTH OF HENRIETTA. ADDITIONALLY...COUNTY ROADS AND
FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS AT NIGHT WHEN FLOOD WATERS
ARE DIFFICULT TO SEE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE
WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN
CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES
CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER
GROUND.
LAT...LON 3383 9843 3378 9843 3370 9827 3394 9804
3401 9818
$$
...SPEG.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 9:47 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Aug 13, 9:47 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 947 PM CDT SAT AUG 13 2005 .UPDATE... SHWRS/TSTMS WILL CONT OVERNITE. HOWEVER WITH THE LOSS OF HEATING... THE SEVERE POTENTIAL IS VERY LOW. LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN. HAVE ADJUSTED POPS AND ADDED HEAVY RAIN WORDING. HAVE ALSO DECREASED TEMPS IN SEVERAL LOCATIONS THAT THE FORECASTED MIN WAS AT OR ABOVE CURRENT TEMPS WHICH HAVE DECREASED RAPIDLY DUE TO RAIN COOLED AIR. TWEAKED HOURLY GRIDS AND SKY COVER TO SHOW CURRENT TRENDS. WILL SEND UPDATE SHORTLY. MAXWELL && .PREV DISCUSSION... (ISSUED 258 PM CDT SAT AUG 13 2005) DISCUSSION... TONIGHT THROUGH MONDAY - THINGS GOING MUCH ACCORDING TO PLAN OVERALL...AT LEAST IN TERMS OF LARGER-SCALE FEATURES. MUCH-NEEDED RAINFALL ON TAP FOR A LARGE PART OF THE CWA. SFC FRONT CURRENTLY ACROSS NW OK WILL MOVE SE TONIGHT...BUT EVENTUAL POSITION OF EFFECTIVE SFC BOUNDARY WILL LIKELY BE REDIRECTED BY EFFECTS OF CONVECTION. STORMS AT THE MOMENT ARE BEHAVING MORE OR LESS AS EXPECTED...MORE NUMEROUS CLOSER TO FRONTAL CONVERGENCE ZONE OVER NW OK...AND THIS SHOULD BE THE CASE FOR THE NEXT COUPLE DAYS WITH RAIN/SHOWERS/TSTORMS MORE NUMEROUS NEAR AND N OF THE SFC BOUNDARY. POPS ARE RAISED AND EXPANDED BASED ON LATEST MODEL QPFS...BUT STILL FIND IT HARD TO GO MUCH OVER 70PCT LOCALLY DUE TO PREVAILING CONVECTIVE NATURE OF THE PRECIP. EXCEPTION IS TONIGHT ACROSS N OK WHERE MODELS HAVE BEEN MOST CONSISTENT IN PAINTING HEAVIER AMOUNTS...WHICH ARE SUPPORTED BY ONGOING ACTIVITY AND WARRANT A SRIPE OF CATEGORICAL POPS THAT FITS IN WELL WITH NEIGHBORING GRIDS. 12Z ETA RUN-TOTAL QPF CONTINUES TO DEPICT WIDESPREAD 1-3 INCH TOTALS BY LATE MON ACROSS THE NW HALF OF OK...SUPPORTED BY POOLING OF MOISTURE AND PRECIPITABLE H20 VALUES OVER 2 INCHES. WILL CONTINUE TO MENTION LOCALLY HEAVY RAIN...WHICH SHOULD BE SOAKED UP WELL IN MOST AREAS DUE TO RECENT DRY WX BUT STILL COULD CAUSE LOCALIZED DRAINAGE PROBLEMS WHEREVER TRAINING RESULTS IN TOO MUCH RAIN TOO FAST. TEMPS MAY BE THE TOUGHEST PART OF THIS FCST AS CLOUDS AND PRECIP ARE LIKELY TO HOLD SOME AREAS IN THE 70S FOR HIGHS. ALTHOUGH EFFECTIVE FRONT REMAINS LIKELY TO SAG S TO NEAR THE RED RIVER BY SUN NIGHT...ETA LIFTS IT BACK N INTO CENTRAL OK ROUGHLY NEAR I-40 ON MON AND SHIFTS THE PRECIP AXIS UP INTO N OK. HARD TO SEE THIS HAPPENING IF CONVECTION PERSISTS N OF THE FRONT...BUT FOR NOW WILL KEEP MUCH OF OUR S/SE IN CHANCE-TYPE POPS ON MONDAY. TUE THROUGH SAT - GRADUAL DECREASE IN POPS AND INCREASE IN DAYTIME HIGHS THRU THU AS FRONTAL ZONE WEAKENS AND LEE TROFING BRINGS BACK A MORE GENERAL S WIND AT LOW LEVELS. NEW CHALLENGE FOR LATE WEEK IS ARRIVAL OF ANOTHER COLD FRONT...AS ALLUDED TO YESTERDAY BY THE ECMWF. MOST OF THE OTHER MODELS HAVE NOW TRENDED THIS WAY...BUT SPECIFIC DETAILS STILL VARY QUITE A BIT FROM MODEL TO MODEL AND RUN TO RUN. THERE IS ENOUGH AGREEMENT IN GENERAL TO BACK OFF ON TEMPS AND CONTINUE WITH SOME LOW POPS BEGINNING THU NIGHT AND CONTINUING INTO DAY 7/SATURDAY. GFS WOULD SUPPORT EVEN HIGHER POPS AND COOLER MAXES ON FRI-SAT THAN WE HAVE...BUT WOULD RATHER BEGIN A TREND AT THIS POINT AND NOT MAKE DRASTIC CHANGES THAT FAR OUT. && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/02
Hazardous weather outlook, Aug 13, 11:55 AM CDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SAT AUG 13 2005
OKZ004>048-050>052-TXZ083>090-141200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
STRONG THUNDERSTORMS ARE POSSIBLE...BUT NO ORGANIZED AREAS OF SEVERE
THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
SOUTH WINDS IN THE LOW LEVELS OF THE ATMOSPHERE CONTINUE TO
TRANSPORT MOIST AIR INTO THE AREA. THIS MOISTURE COMBINED WITH
NUMEROUS OUTFLOW BOUNDARIES PRODUCED BY THUNDERSTORMS OVERNIGHT AND
THIS MORNING ALONG WITH WARM AFTERNOON TEMPERATURES WILL AID IN
ADDITIONAL THUNDERSTORM DEVELOPMENT THIS AFTERNOON. A COLD FRONT
WILL MOVE INTO NORTHERN OKLAHOMA THIS EVENING...PROVIDING ANOTHER
FOCUS FOR CONTINUED THUNDERSTORM DEVELOPMENT OVERNIGHT.
THE ATMOSPHERE WILL BE MARGINALLY SUPPORTIVE OF STRONG THUNDERSTORMS
THIS AFTERNOON AND EVENING... ALTHOUGH ORGANIZED SEVERE WEATHER IS
NOT ANTICIPATED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT... ESPECIALLY NEAR THE COLD FRONT THAT WILL MOVE INTO
NORTHERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS REMAIN LIKELY SUNDAY AND SUNDAY NIGHT...WITH AT LEAST
SLIGHT CHANCES OF THUNDERSTORMS CONTINUING IN THE FORECAST THROUGH
WEDNESDAY... AND AGAIN LATE NEXT WEEK.
OTHER HAZARDOUS WEATHER...
THE POSSIBILITY OF LOCALLY HEAVY RAINFALL AND POTENTIAL FLASH
FLOODING WILL CONTINUE INTO MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 12:51 PM CDT | Flash Flood Warning | OUN | Archer, Baylor, Knox, Wichita, Wilbarger | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.